A week ago I had flu like symtoms with a fever of 101.9 which lasted 3 days with sharp shooting pains to various sections of the body. On the 4th day I had a burning sensation around the mid section of the body and had no energy. The 5th day the pain gravatated to the left shoulder blade. Went to the Dr. and told him I had had the Zostivax shot in April and asked if it was possible I had shingles. He didn't seem to think so as he saw no rash or sores. He sent me for blood tests which came back normal. The 6th day the burning sensation went back to the mid section and stayed in the shoulder blade area. 7th day the pain was all across the shoulder blade area and under the left arm. I called the Drs. office and after 24 hrs they finally got back to me and ordered neurontin. I called again and asked if I should be on an antiviral medication and they have never responded. Should I be on an antiviral medication along with the neurontin?
Shingles is associated with a typical rash which appears after 1-3 days of fever. As there is no associated rash in your case, so the diagnosis of shingles is unlikely. But still if you want you can get it confirmed by skin biopsy.
Pls do not start with antiviral treatment on your own as it may have side effects.
Neurontin or gabapentin is not an antiviral drug. It is used to relieve pain, especially neuropathic pain.
The pain that you are having in your left shoulder blade may be due to tendonitis or muscle strain. Shoulder blade pain may be referred from other areas such as the gall bladder, heart, aorta, fallopian tubes, abdominal organs, diaphragm, and lungs. A careful history, physical examination, and laboratory tests are needed. Imaging procedures are also helpful.
I feel that you should get a second opinion from another physician/orthopaedician and get yourself evaluated.
Along with the pain killers, try taking some muscle relaxants and apply some cold compresses. Pain due to muscle strain usually resolves after that.Also take some antacids and OTC medicines like zantac.If the pain is due to gastritis ,it will help.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.